Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Los Angeles, CA

July 8, 2012

NWS Los Angeles, CA issued this red flag warning at Jul 8, 2012, 9:44 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2012, 9:44 AM PDT (16:44 UTC)
Expired
Jul 8, 2012, 9:00 PM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS86 KLOX 081644
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
944 AM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY
   SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT TEMPERATURES FOR
   THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS...

.STRONG UPPER LEVEL HIGH PRESSURE SYSTEM CENTERED OVER THE GREAT BASIN
WILL BRING HOT AND VERY DRY CONDITIONS TO ALL INTERIOR SECTIONS OF
SOUTHERN CALIFORNIA THROUGH MONDAY. AS A RESULT...HEIGHTENED FIRE
WEATHER CONCERNS WILL CONTINUE ACROSS INTERIOR SECTIONS OF SOUTHERN
CALIFORNIA THROUGH MONDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS WHEN GUSTY ONSHORE WINDS COMBINE WITH LOW HUMIDITIES
TO PRODUCE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. THE
GREATEST CONCERN WILL BE TODAY ACROSS THE LOS ANGELES COUNTY
MOUNTAINS WHERE THERE WILL BE A LONG DURATION OF SINGLE DIGIT
HUMIDITIES...TEMPERATURES APPROACHING 100 DEGREES...AND SOUTHERLY
WINDS GUSTING AS HIGH AS 35 MPH THIS AFTERNOON. THE LONGER
DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS COMBINED WITH VERY
DRY FUEL CONDITIONS HAS PROMPTED THE RED FLAG WARNING FOR THE LOS
ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.


CAZ254-090400-
/O.NEW.KLOX.FW.W.0006.120708T1644Z-120709T0400Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
944 AM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY
   SOUTHERLY WINDS....VERY LOW HUMIDITY...AND HOT TEMPERATURES FOR
   THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND
HOT TEMPERATURES...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS
  AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...WIDESPREAD SINGLE DIGIT HUMIDITIES THROUGH
  THIS EVENING.

* TEMPERATURES...CLIMBING TO BETWEEN 90 AND 100 DEGREES ACROSS
  LOWER ELEVATIONS THIS AFTERNOON.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF
  WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG
2 follow-up statements
132 
WWUS86 KLOX 082225
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
325 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT TEMPERATURES
FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS...

.STRONG UPPER LEVEL HIGH PRESSURE SYSTEM CENTERED OVER THE GREAT
BASIN WILL BRING HOT AND VERY DRY CONDITIONS TO ALL INTERIOR
SECTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY. AS A RESULT...
HEIGHTENED FIRE WEATHER CONCERNS WILL CONTINUE ACROSS INTERIOR
SECTIONS OF SOUTHERN CALIFORNIA...ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS WHEN GUSTY ONSHORE WINDS COMBINE WITH LOW
HUMIDITIES TO PRODUCE A PERIOD OF CRITICAL FIRE WEATHER
CONDITIONS. THE GREATEST CONCERN WILL BE THIS AFTERNOON AND
EVENING ACROSS THE LOS ANGELES COUNTY MOUNTAINS WHERE THERE WILL
BE A LONG DURATION OF SINGLE DIGIT HUMIDITIES...HOT
TEMPERATURES...AND SOUTHERLY WINDS GUSTING AS HIGH AS 35 MPH.
THE LONGER DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS COMBINED
WITH VERY DRY FUEL CONDITIONS HAS PROMPTED THE RED FLAG WARNING
FOR THE LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.

CAZ254-090400-
/O.CON.KLOX.FW.W.0006.000000T0000Z-120709T0400Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
325 PM PDT SUN JUL 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
   FOR GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT
   TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT
   FOOTHILLS...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS 
  AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...WIDESPREAD SINGLE DIGIT HUMIDITIES THROUGH 
  THIS EVENING.

* TEMPERATURES...BETWEEN 90 AND 100 DEGREES ACROSS LOWER
  ELEVATIONS THIS AFTERNOON.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG
534 
WWUS86 KLOX 090408
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
908 PM PDT SUN JUL 8 2012

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE FOR THE LOS ANGELES
MOUNTAINS AND ADJACENT FOOTHILLS THIS EVENING...

.ALTHOUGH THERE WILL BE POOR OVERNIGHT RECOVERY FOR RELATIVE
HUMIDITIES...GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS
EVENING THROUGH THE OVERNIGHT HOURS. LOW RELATIVE HUMIDITIES WILL
CONTINUE TO BE BELOW 10 PERCENT IN MANY MOUNTAIN LOCATIONS
TOMORROW. HOWEVER...NOT EXPECTING WINDS TO BE AS GUSTY MONDAY
AFTERNOON. THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.

CAZ254-090515-
/O.EXP.KLOX.FW.W.0006.000000T0000Z-120709T0400Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
908 PM PDT SUN JUL 8 2012

...RED FLAG WARNING HAS EXPIRED FOR VERY LOW HUMIDITY AND HOT
TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT
FOOTHILLS...

THERE WILL CONTINUE TO BE VERY LOW HUMIDITY LEVELS AND HOT
TEMPERATURES TOMORROW...HOWEVER WIND CRITERIA SHOULD REMAIN BELOW
RED FLAG WARNING LEVELS.

$$

KAPLAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 9:32 AM PDT, 12 minutes earlier.

Area forecast discussion, Jul 8, 9:32 AM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
932 AM PDT SUN JUL 8 2012

.SYNOPSIS...

A WARMING TREND WILL CONTINUE THROUGH MIDWEEK AS HIGH PRESSURE
EXPANDS WEST OVER THE REGION. NIGHT THROUGH MORNING LOW CLOUDS
AND FOG WILL REMAIN CONFINED MOSTLY TO THE COAST THROUGH MUCH OF
THE WEEK. MOISTURE EMBEDDED IN A DEVELOPING SOUTHEAST FLOW ALOFT
ON TUESDAY MAY BRING SHOWERS AND THUNDERSTORMS FOR THE SOUTHERN
MOUNTAINS AND DESERT BETWEEN TUESDAY AND FRIDAY. COOLING IS
POSSIBLE BY THE END OF THE WEEK AS HIGH PRESSURE MAY SHIFT EAST.

&&

.UPDATE...

MARINE LAYER STRATUS IS BURNING OFF MORE QUICKLY TODAY VERSUS
YESTERDAY...ESPECIALLY SOUTH OF POINT CONCEPTION. MARINE LAYER
DEPTH...SLIGHTLY THINNER THAN YESTERDAY...IS NEAR 1100 FEET AT
KLAX AND SLOPING UPWARD TO NEAR 1700 FEET NORTH OF POINT
CONCEPTION. A SHRINKING MARINE LAYER AND A WARMING TREND WILL
PERSIST THROUGH MIDWEEK AS AN UPPER-LEVEL RIDGE CONTINUES TO
BUILD WEST OVER THE REGION. MARINE LAYER STRATUS WILL LIKELY TO
BE CONFINED TO THE COASTAL PLAIN TONIGHT AND INTO MONDAY
MORNING...WITH PATCHY DENSE FOG ACROSS PORTIONS OF THE COASTAL
PLAIN. THE FORECAST PACKAGE IS IN REASONABLY GOOD SHAPE AND NO
ADDITIONAL UPDATES ARE PLANNED.

&&

.PREV DISCUSSION...

SHORT TERM...ADDITIONAL WARMING WILL OCCUR BOTH MON AND
TUE...WITH SOME LOCATIONS IN THE ANTELOPE VALLEY REACHING OR
EXCEEDING 105 DEGREES BY TUE. WARMER VALLEY LOCATIONS W OF THE
MOUNTAINS WILL LIKELY HAVE HIGH TEMPERATURES NEAR OR A FEW DEGREES
ABOVE 100 DEGREES BY TUE...WITH A FEW LOCATIONS POSSIBLY REACHING
100 DEGREES AS EARLY AS MONDAY AFTERNOON. THE MID AND UPPER LEVEL
FLOW WILL BEGIN TO TURN MORE SELY MONDAY...BUT CONDS THROUGHOUT
THE ATMOSPHERE LOOK VERY DRY. THERE WILL PROBABLY BE SOME BUILDUPS
IN THE MTNS OF L.A. COUNTY MON...BUT A THIS POINT...DO NOT EXPECT
ANY SHOWERS/TSTMS. ON TUE...MODELS SHOW A BIT MORE IN THE WAY OF
MOISTURE...SO THE SLIGHT CHANCE OF SHOWERS/TSTMS LOOKS GOOD IN THE
MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY.

LONG TERM...THERE WILL BE LITTLE CHANGE IN THE UPPER PATTERN WED
THROUGH FRI...ALTHOUGH THE UPPER HIGH WILL BEGIN TO WEAKEN
SLIGHTLY AND SHIFT EWD. MODELS CONTINUE TO DIFFER WITH RESPECT TO
THE AMOUNT OF MOISTURE PUSHING INTO THE AREA...AS WELL AS WITH THE
TIMING OF THE BEST MOISTURE. HOWEVER...IT LOOKS AS THOUGH THE
THREAT OF AFTERNOON AND EVENING SHOWERS/TSTMS WILL CONT IN THE
MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY WED THRU
FRI...WITH SOME TSTMS POSSIBLY SLIPPING INTO THE MTNS OF SBA
COUNTY AS WELL. CONDS APPEAR TO BE MOST FAVORABLE FOR CONVECTION
ON THU. TEMPS ON WED WILL BE VERY SIMILAR TO THOSE ON TUE...THEN
THERE MAY BE SOME SLIGHT COOLING THU THROUGH SAT. HOWEVER...THE
00Z AND 06Z RUNS OF THE GFS WOULD SUGGEST LESS IN THE WAY OF
COOLING AS THE HIGH DOES NOT WEAKEN AND SHIFT EWD AS MUCH. EITHER
WAY...TEMPS WILL BE ABOVE NORMAL IN MOST AREAS WED AND THU...AND
PROBABLY FRI AS WELL. THE ECMWF IS MORE AGGRESSIVE WITH A TROUGH
MOVING INTO THE W COAST LATE FRI AND SAT...BUT BOTH THE ECMWF AND
THE GFS INDICATE LITTLE CHANCE OF TSTMS ON SAT AS THE UPPER FLOW
TURNS MORE SWLY.

.AVIATION...08/1125Z.

MARINE LAYER AT 1000 FEET AND CLOUDS WITH IFR CIGS COVER THE COASTS
AND MOST OF THE VALLEYS. PRETTY GOOD CONFIDENCE IN BURN OFF TIMES
TODAY AND THEY WILL ALL LIKELY COME IN WITHIN AN HOUR OF FCST. LESS
CONFIDENCE IN CLOUDS RETURN TIMES TONIGHT. THE VLYS WILL LIKELY
REMAIN CLEAR.

KLAX...GOOD CONFIDENCE IN TAF CLOUDS COULD BURN OFF +/- 1 HOUR FROM
FCST. LESS CONFIDENCE ON CLOUD RETURN TONIGHT AND CIGS COULD BE
DELAYED UNTIL 10Z.

KBUR...FAIR CONFIDENCE IN TAF WITH A 30 PERCENT CHC OF BURN OFF AT
15Z. GOOD CONFIDENCE IN VFR FCST TONIGHT.

&&

.FIRE WEATHER...

WARMING AND DRYING TREND TODAY THROUGH MONDAY. SEVERAL AUTOMATED
STATIONS REPORTING SINGLE DIGIT HUMIDITIES SATURDAY AFTERNOON ACROSS
THE MOUNTAINS AND ANTELOPE VALLEY. SINGLE DIGIT HUMIDITIES EXPECTED
TO BE EVEN MORE WIDESPREAD AND FOR LONGER DURATION TODAY...LIKELY
SPREADING INTO SOME OF THE FOOTHILL AREAS AND SANTA CLARITA VALLEY.
IN ADDITION...VERY POOR HUMIDITY RECOVERIES EXPECTED ACROSS THE
MOUNTAINS TONIGHT...WITH SOME STATIONS IN THE LOS ANGELES
COUNTY MOUNTAINS REMAINING IN SINGLE DIGITS THROUGH MUCH OF THE
NIGHT. CONTINUED VERY DRY ACROSS SAME AREAS INTO MONDAY.
TEMPERATURES WILL CLIMB WELL INTO THE 90S ACROSS INTERIOR SECTIONS
OVER THE WEEKEND...WITH TRIPLE DIGIT READINGS ACROSS THE ANTELOPE
VALLEY. BY MONDAY...TRIPLE DIGIT HEAT IS EXPECTED TO EXPAND INTO
SOME OF THE MOUNTAIN AND INTERIOR VALLEY LOCATIONS. THIS WARMING AND
DRYING TREND WILL BRING HEIGHTENED FIRE WEATHER CONCERNS TO THE
MOUNTAINS AND DESERTS TODAY THROUGH MONDAY. OF GREATEST CONCERN WILL
BE DURING THE AFTERNOON AND EVENING HOURS WHEN GUSTY ONSHORE WINDS
COMBINE WITH LOW HUMIDITIES TO PRODUCE A PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS. AT THIS TIME...IT APPEARS THAT SUNDAY WILL HAVE
THE LONGEST DURATION OF CRITICAL FIRE WEATHER CONDITIONS...WITH THE
LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS LIKELY HAVING
DURATIONS APPROACHING CRITICAL RED FLAG THRESHOLDS. TUESDAY THROUGH
FRIDAY...UPPER LEVEL PATTERN BECOMES MORE FAVORABLE FOR SOME
MONSOONAL MOISTURE TO STREAM INTO REGION...PROMPTING A SLIGHT CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR LOCAL MOUNTAINS
AND ANTELOPE VALLEY.  INITIALLY...MOISTURE APPEARS TO BE CONFINED TO
THE MID LEVELS...WITH THE LOWER LEVELS REMAINING QUITE DRY. AS A
RESULT...WILL HAVE POTENTIAL FOR DRY LIGHTNING AND GUSTY DOWNDRAFT
WINDS IF ANY STORMS DEVELOP ON TUESDAY. CROSS SECTIONS INDICATING
DEEPER MOISTURE BY WEDNESDAY WITH A BETTER POSSIBILITY OF WETTING
STORMS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...HALL/BRUNO
AVIATION...RAT/KAPLAN
FIRE WEATHER...GOMBERG
SYNOPSIS...HALL/SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 8, 9:32 AM PDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
932 AM PDT SUN JUL 8 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-091300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
932 AM PDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

RISING TEMPERATURES COMBINED WITH LOWERING HUMIDITIES WILL BRING
ELEVATED FIRE WEATHER CONCERNS TO THE MOUNTAINS AND ANTELOPE VALLEY
TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS
EVENING ACROSS THE LOS ANGELES COUNTY MOUNTAINS.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH FRIDAY ACROSS THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES AND THE ANTELOPE VALLEY. THIS SLIGHT CHANCE WILL
EXTEND INTO THE MOUNTAINS OF SANTA BARBARA COUNTY WEDNESDAY
THROUGHFRIDAY. IT WILL BE RATHER HOT ACROSS INLAND SECTIONS OF
SOUTHWESTERN CALIFORNIA MONDAY THROUGH THURSDAY...WITH HIGH
TEMPERATURES NEAR 105 DEGREES IN THE ANTELOPE VALLEYS...AND NEAR OR
SLIGHTLY ABOVE 100 ACROSS THE INTERIOR VALLEYS. HIGH TEMPERATURES
COMBINED WITH LOWERING HUMIDITIES WILL BRING ELEVATED FIRE WEATHER
CONCERNS TO THE MOUNTAINS AND ANTELOPE VALLEY MONDAY...WHEN
WIDESPREAD SINGLE DIGIT HUMIDITIES ARE EXPECTED.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:43 AM PDTDense Fog AdvisoryLOX5 hr

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.